Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Sounds like a question for CHEMIST! BarbaraCat

Posted by chemist on July 12, 2004, at 19:53:57

In reply to Re: Sounds like a question for CHEMIST! chemist, posted by BarbaraCat on July 12, 2004, at 19:42:15

> Thanks Mr. (or is it Dr.) Chemist! That gives me a whole bunch of info to keep me busy. Ties in with the under-over methylation theories as well. Much appreciated. - BCat

no, thank you (and the other posters), it's interesting and rewarding to delve into new areas (i speak of myself)...please do keep us informed about the methylation business...let me throw another bone your way: when doubly-protonated, the side chain carries a formal charge. from my work with alkaloids that bind to ligand-gated ion channels of a certain flavor, i know that the binding affinity is greatly increased if one protonates the compound in question. i wonder if a similar antagonism is instigated if the epsilon nitrogen is protonated, and thus competitive binding to H_{1} become more non-competitive? food for thought.........let us know what you discover.......and since you asked, it is chemist, Ph.D. (that and $2.00 gets me a cup of coffee.......).....all the best, chemist
>
>
> > differing welcomed and addition information insightful.....i'm just a chemist, remember...i will point out (you know i always have to point something out.....) that it is H_{1} that is hit hardest by seroquel, and (stealing from my PDR) of all the receptors it hits, the IC_{50} for H_{1} is the lowest (!!!), at 30 nM, so no wonder the sedation. a few comments on histidine/histamine. the process of decarboxylating histidine is undertaken by an enzyme that more or less depends on your intake of vitamin B6. also, histidine at physiological pH can be protonated at both the delta and epsilon nitrogens, although the delta form dominates. there might be some correlation in your (i am using the collective ``your'') biochemistry (including stomach acids, lest we forget) that favors the doubly-protonated form and thus the production of a histamine (assuming it stays doubly-protonated after decarboxylation by PLP-powered enzymes) is deficient. alternatively, you might - and i need Larry's help here, so please page him - somehow be overproducing b6, thus making more histamine than ``normal,'' and any introduction of additional histamine will hit you like a brick. enough. all the best, chemist
> >
> >
> > > Must respectfully differ with you, Most Esteemed Chemist, but I don't think it has to do with too small a Seroquel dose and breakthrough anxiety. I had an experience similar to Chris' with Seroquel just last week and a few years back with Zyprexa. Was doing pretty darn good on lithium and pharmaceutical St. John's Wort and decided to go with Seroquel mainly for sleep and any additional benefits an AP might provide for my mixed-states bipolar bane.
> > >
> > > Took 12.5mg/night for 4 nights and it was like I woke up on the far side of the Styx after the first dose. Agitated woozy weepy dysphoric clumsy hell. Plus a very uncharacteristic lust/frenzy for anything that hinted of cake or cookie. Kept expecting it to get better but it was getting worse. And I gained 5 lousy pounds for the priviledge.
> > >
> > > I realize that 12.5mg is more sedating than higher doses and this dysphoria might have eventually gone away, but the point is that something hit hard and very quickly. A very rapid switch into agitated depression and total relief after stopping. What jumps out at me is histamine. For one, the groggy sedation felt much like an anti-histamine, plus I understand that unbalanced histidine and therefore histamine levels have been implicated in depression. Mainly H3, and Seroquel seems to target H1 but jeez, mere technicalities. Perhaps I'm one of those 'histadelics' (it does feel like hysterical psychedelics for that matter). Perhaps methylation is a factor. I dunno. I only know that something caused this rapid switch into dysphoric agitation. There's a profound clue waiting to be discovered here. Just hope I don't have to go through any further personal testing to find out. I welcome any and all thoughts. - Barbara
> > >
> > >
> > > > ahhh, the buck has been passed....thank you, panda...remind me not to play poker with you next time i'm down under.....the answer to the post is that, in my opinion, the seroquel dose was too small (i have to read the next one, so don't hold to this just yet) and it sounds like breakthrough anxiety. that said, i still think panda's answer is better than mine in that maybe yes, maybe no (what dose?) and what other drugs are on board that can inhibit/induce/act as substrates for isoenzymes that are also part of the seroquel metabolic route. see, i told you panda's the expert.....on to the next post, where i believe i glimpsed the meds list.....see you there, all the best, chemist
> > > >
> > > >
> > > > > > Hi Panda, I was taking a tiny dose of Seroquel for sleep and a dab during the dayfor anxiety. I did well at first, but then after about a week I became very very restless and my anxiety levels really increased. Was this akathisia? I stopped takign the Seroquel Saturday but still have not felt well, what in the world happened?
> > > > > >
> > > > > >
> > > > >
> > > > > Possibly, Akathesia is said to be a feeling of inner agitation which makes you fidgety & unable to sit still. Perhaps there was a drug interaction involved? Some drugs can raise the levels of other drugs & vice versa if they share the same liver enzyme. It's an ideal question for Chemist. :)
> > > > >
> > > > > Cheers,
> > > > > Panda.
> > > > >
> > > >
> > >
> > >
> >
>
>


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:chemist thread:339744
URL: http://www.dr-bob.org/babble/20040712/msgs/365480.html